It is currently Sun Aug 20, 2017 11:38 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: 2 week taper
PostPosted: Thu Aug 16, 2012 7:43 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu Aug 16, 2012 6:21 pm
Posts: 14
Due to loosing my health insurance I am forced to do a rapid taper. Here is my situation. I have been on 16mg for the last 18 months. In the last 4 weeks I have been able to taper down to 2mg per day. At 2 mg for the last 8 days I feel pretty good, at the end of the day I begin to feel WD symptoms but manageable. I now have ten 2mg pieces left. I am planning on taking six of them and cutting them into 1mg pieces. My plan is to do this for 12 days and then jump off from there. Has anyone ever done this kind of rapid taper and if so what would my expectations be as far as severity and length of withdrawls be?. Would appreciate any input that is out there. Thanks


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 17, 2012 7:57 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi don and welcome to the forum. I'm sorry to hear you lost your insurance and are forced to taper off sooner than you're ready to. Your taper scheduled is aggressive, to say the least. It's extremely so for the next two weeks that you're describing. You may have to suffer more than you expect to. Can you get some clonidine from your doctor to ease that a bit?

Also try to remain active (exercise is what you need at this time) and keep yourself distracted. Staying home and counting the hours is the very worst thing you can do.

The one thing about a long slow taper isn't just that it help the acute withdrawals, but it can also keep you from suffering from PAWS. If you have a REALLY hard time, you can always consider going back on it for a short time just to spread out your taper for a little longer. That's your decision, but it is another option you have in the future.

I wish you the very best and keep us posted on how you're doing.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: 2 week taper
PostPosted: Fri Aug 17, 2012 9:59 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu Aug 16, 2012 6:21 pm
Posts: 14
Thanks for the quick reply Hatmaker. I kinda of thought this would be an interesting time. I guess the only good thing is that I lost my job before loosing health ins. so don't have to worry about being able to go to work. I can get clonidine but I tried taking it when I first began kicking opiates and before I got on Suboxone and the WD's were extreme to say the least. It just didn't seem to help much. But I think I will get some to be on the safe side. If anyone else has some input on what to expect and how long this period of WD will last please drop a line. Also will the WD be as bad as when I first kicked opiates? When I stopped taking oxy/vic's I spent 10 days in hell before I was able to get on suboxone. Thanks, Don


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Aug 17, 2012 1:49 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Hey Don, sorry to hear that you lost your insurance. That sucks. Welcome to the forum though, I hope you find good support and help with your taper.

I tapered off Sub 3 years ago but I had a lot of time to do it. If I was in your situation, here's what I would do, based on my experience with my own taper:

You have 10 2mg doses of Sub left, so you have 20mgs of medication. I would divide them up something like this:

1mg per day for 10 days = 10mgs (you might find it easier to split the dose, 0.5mgs in the am and 0.5mgs in the pm)

0.5mgs per day for 14 days = 7mgs

.25mgs per day for 12 days = 3mgs

Total 20mgs over 36 days.

On a schedule like this you are going to be feeling mild to moderate withdrawals but clonidine, exercise and hot baths can really help make it managable. You shouldn't feel like can't-get-out-of-bed horrible. And cutting down over a month before you stop should make the acute withdrawal when you finally stop altogether less intense and shorter; and it will likely shorten the duration of PAWS. You're just giving your brain more time to adjust to the lack of medication by downregulating opiate receptors before you take the plunge.

I would work out as much as possible and eat well and try to do stuff you enjoy during the taper as well. I'm not going to lie to you - this is a fast taper at very low doses and the lower you go below 2mgs the more you feel it. You're not going to feel 100%, especially 3-5 days after each reduction. But then you'll stabilize for a couple of days before the next reduction. The clonidine will help with insomnia and getting sleep always helps. It should also help with rls and anxiety. And immodium is good for the intestinal issues. But I think on this schedule you'll feel better than just cutting down to 1mg and jumping in less than 2 weeks.

Of course, some people prefer the rip-the-bandaid-off-faster method and are willing to put up with more intense acute withdrawals and PAWS just to get it over with.

I'd suggest reading through some of the taper stories to get an idea of how the process goes. Most people go through similar symptoms - the intensity of the symptoms just varies based on length of taper, speed of taper, and what dose they quit from. But regardless of those factors, you can accomplish getting off Suboxone. Try to have a plan for how you can take care of yourself when you're feeling crappy, get some comfort meds, enlist some friends for support, and use us for help as well. Good luck.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject: 2 week taper
PostPosted: Fri Aug 17, 2012 8:11 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu Aug 16, 2012 6:21 pm
Posts: 14
Hi Jack, I really appreciate your input and advise. I have read a few of the threads where people write daily with progress reports and in those threads I have read your comments and encouragement to those writing. I respect your knowledge and desire to help us in need. Thank you. I am going to start on the 1 mg Sunday, I think your right about doing it that way. But I'll be honest I am a complete wuss when it comes to symptoms of WD's. For me its a mental thing, the anticapation of going through hell is actually worse than the going through hell. I think your plan is much better than mine. I dropped down from 16mg to 2 mg in 3 weeks and I feel really good at 2 mg. Around 5-6pm I start to feel crappy but I'm able to sleep. My wife is going to think I am crazy as this will be about the 3rd time in 3 days I have changed my mind about how I am going to do this, but believe me she is very supportive of me doing this and concerned about my well being. One thing I did want to ask you about is the method of soaking 1 8g sub in 100 mg's of water and doing a dose of 10mg of the liquid or .8mg of suboxone. I have never heard of disolving one in water and putting the water under your tongue. The whole concept kind of made sense but I don't know if I am willing to experiment with what little sub I have left. The funny thing about this is that when I first started taking the subs I knew I would have to pay a price at some point in time, that this wasn't a freebie and there will be some suffering at some point just not this point. I would much rather do this in a 6-8 month taper. But oh well things happen for a reason. Look foward to hearing from you soon. Don


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group